Digestive Disorders / Gastroenterology Expert Forum
GI, ulcers, vomiting worse during menstruation
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

GI, ulcers, vomiting worse during menstruation

HI-
I am a 32 year old female that has recurring burning sensations in abdomen-now in several places. I had been taking large amount of Advil to offset painful periods (BAD GIRL!!!- but no more)  This is in conjunction with a recurring discomfort in the lower abdomen and bowel-feels like someone is scrubbing my insides with a brillo pad! I went in because I began to vomit blood (not large amounts but enough to scare me) during my cycles. The GI doc did a sonogram and endoscopy w/ biopsies a couple of months back and said I did have some inflammation, and put me on Prevacid which didn't seems to work at all. I've also had neg H. Pylori results. The problem is that I am generally ok during the month- little to no discomfort EXCEPT during my cycle and a few days after- the first 2 days I can't stop vomiting and the last time it was yellow and green bile. Ulcerations probably become aggravated due to vomiting- but what do I do to stop the vomiting? It's been every month now for almost a year and my last cycle was the worse. The good thing- I started taking vitamin U and the bleeding has subsided. What do I do?
Related Discussions
Avatar_n_tn
I agree with the testing done so far.  I also agree that you should decrease the amount of Advil you are taking, as this can lead to ulcers and inflammation.

Regarding the vomiting, you can consider a gastric emptying scan to look for gastroparesis.  A 24-hr pH study and esophageal motility study are also more specialized tests that can further evaluate refractory vomiting.  

If the GI causes are non-revealing, a brain MRI can be considered to look for neurologic causes.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
2 Comments
Blank
Avatar_n_tn
Also- I forgot to mention I get SEVERE burning back pain, and extreme weakness during that first 2-3 days when everything is bad during my cycle.
thanks...
Blank
Avatar_f_tn
Hi, not sure if you will read this post again - but it might be worth getting tested for Porphyria.  One of the many symptoms of porphyria is that it can latch onto your mestrual cycle and really make you ill.  To help you in the meantime - try increase your carbs before your cycle and see if this helps?  Testing for prophyria is carried out by means of a specialised blood test or 24 hr urine study.

Good luck and I hope they find the cause soon.
Blank
Avatar_n_tn
A related discussion, Gastro and Menstration was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank